Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On some cheap control problems for diffusion processes


Authors: José-Luis Menaldi and Maurice Robin
Journal: Trans. Amer. Math. Soc. 278 (1983), 771-802
MSC: Primary 93E20; Secondary 60J60
DOI: https://doi.org/10.1090/S0002-9947-1983-0701523-2
MathSciNet review: 701523
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider several cases of control problems for diffusion processes when the payoff functional does not depend explicitly on the control. We prove the continuity of the optimal cost function and give a characterization of this cost with a quasi-variational inequality interpreting the problem as limit of an impulse control problem when the cost of impulse tends to zero. Moreover, we show the existence of an optimal control for some particular situations.


References [Enhancements On Off] (What's this?)

  • [1] E. N. Barron and R. Jensen, Optimal control problems with no turning back, J. Differential Equations 36 (1980), 223-248. MR 574337 (81m:49012)
  • [2] J. Bather and H. Chernoff, Sequential decisions in the control of a spaceship, J. Appl. Probab. 4 (1967), 584-604 and Proc. Berkeley Sympos. Math. Stat. Probab. 3 (1967), 181-207. MR 0224218 (36:7262)
  • [3] V. E. Benes, L. A. Shepp and H. S. Witsenhausen, Some solvable stochastic control problems, Stochastics 4 (1980), 39-83. MR 587428 (81m:93084)
  • [4] A. Bensoussan, Inéquation quasi-variationnelles avec donneés non borneés et interprétation probabiliste, C. R. Acad. Sci. Paris Sér. I Math. 292 (1981), 751-754. MR 619745 (82h:49008)
  • [5] A. Bensoussan and J. L. Lions, Applications des inéquations variationnelles en contrôle stochastique, Dunod, Paris, 1978. MR 0513618 (58:23923)
  • [6] -, Contrôle impulsionnel et inéquations quasi-variationnelles, Dunod, Paris, 1982.
  • [7] M. I. Borodovskii, A. S. Bratus and F. I. Chernousko, Optimal impulse correction under random perturbations, Prikl. Mat. Meh. 39 (1975), 797-805 = J. Appl. Math. Mech. 39 (1975), 767-775. MR 0439369 (55:12262)
  • [8] A. S. Bratus, Solution of certain optimal correction problems with error of execution of the control action, Prikl. Mat. Meh. 38 (1974), 433-440 = J. Appl. Math. Mech. 38 (1974), 402-408. MR 0368897 (51:5135)
  • [9] M. Chaleyat-Maurel, N. El Karoui and B. Marchal, Reflexion discontinue et systemes stochastiques, Ann. Probab. 8 (1980), 1049-1067. MR 602379 (82k:60135)
  • [10] F. L. Chernousko, Optimum correction under active disturbances, Prikl. Mat. Meh. 32 (1968), 203-208 = J. Appl. Math. Mech. 32 (1968), 196-200. MR 0238146 (38:6422)
  • [11] -, Self-similar solutions of the Bellman equation for optimal correction of random disturbances, Prikl. Mat. Mec. 35 (1971), 333-342 = J. Appl. Math. Mech. 35 (1971), 291-300. MR 0299390 (45:8438)
  • [12] V. K. Gorbunov, Minimax impulsive correction of perturbations of a linear damped oscillator, Prikl. Mat. Meh. 40 (1976), 252-259 = J. Appl. Math. Mech. 40 (1976), 230-237.
  • [13] I. Karatzas, The monotone follower problem in stochastic decision theory, Appl. Math. Optim. 7 (1981), 175-189. MR 616508 (82f:93087)
  • [14] -, A class of singular stochastic control problems, Adv. Appl. Probab. (to appear).
  • [15] J. P. Lepeltier and B. Marchal, Problèmes de martingales et équations différentielles stochastiques associées à un opérateur integrodifférentiel, Ann. Inst. H. Poincaré Sect. B (N.S.) 12 (1976), 43-103. MR 0413288 (54:1403)
  • [16] J. L. Menaldi, On the optimal stopping time problem for degenerate diffusions, SIAM J. Control Optim. 18 (1980), 697-721. MR 592928 (82f:60092a)
  • [17] -, On the optimal impulse control problem for degenerate diffusions, SIAM J. Control Optim. 18 (1980), 722-739. MR 592929 (82f:60092b)
  • [18] J. L. Menaldi, J. P. Quadrat and E. Rofman, On the role of the impulse fixed cost in stochastic optimal control: An application to the management of energy production, Proc. Tenth IFIP Conf. System Modelling and Optimization (New York City, 1981), Lecture Notes in Control and Information Sciences, vol. 38, Springer-Verlag, New York, 1982, pp. 671-679.
  • [19] J. L. Menaldi and M. Robin, Sur certains classes de problèmes singuliers de contrôle stochastique , C. R. Acad. Sci. Paris Sér. I Math. 294 (1982), 541-544. MR 679939 (84b:49019)
  • [20] J. L. Menaldi and E. Rofman, On stochastic control problems with impulse cost vanishing, Proc. Internat. Sympos. Semi-Infinite Programming and Applications (Austin, Tex., 1981), Springer-Verlag (to appear). MR 709283 (85b:49040)
  • [21] M. Nisio, On a non-linear semi-group attached to stochastic optimal control, Publ. Res. Inst. Math. Sci. 13 (1976/77), no. 2, 513-537. MR 0451420 (56:9706)
  • [22] M. Robin, Contrôle impulsionnel des processus de Markov, Thèse d'Etat, INRIA, Le Chesnay, France, 1978.
  • [23] R. G. Vickson, Capacity expansion under stochastic demand and costly importation, W. Pn $ ^{\text{o}}$ 782, University of British Columbia, Vancouver, 1981.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 93E20, 60J60

Retrieve articles in all journals with MSC: 93E20, 60J60


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1983-0701523-2
Keywords: Optimal impulse control, diffusion processes, quasi-variational inequalities, second order elliptic operators
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society